MAUDE Adverse Event Report: TERUMO CLINICAL SUPPLY CO., LTD. PRIORITYONE; ASPIRATION CATHETER

TERUMO CLINICAL SUPPLY CO., LTD. PRIORITYONE; ASPIRATION CATHETER
Model Number UG1602
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported the aspiration catheter, priority one, was used for a thrombectomy.Multiple attempts were successful (5-6 times).There was more clot distally, so they advanced the catheter but stuck.When pulling it, the catheter's tip dislodged in the left main.An attempt to extract the fragment was made without success, then it migrated to the thorax.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age or date of birth: requested, not provided.A3b: gender: n/a.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp)(importer) registration no.(b)(4) is submitting this report on behalf of terumo clinical supply co., ltd.(manufacturer) registration no.3009500972.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, we performed out the following investigation.Using the eliminate device (family of priority one ac) and a ptca trainer, we attempted to reproduce the distal marker separation observed in the involved device.We set a guidewire of the appropriate size on the eliminate sample and inserted a guiding catheter of the appropriate size into the ptca trainer.We then performed guidewire operations and formed a loop on the combination guidewire.In this state, we operated the eliminate sample.When a loop was formed on the guidewire, it continued to be pulled against resistance.The guidewire lumen began to tear from the proximal port and continued to tear along its entire length, resulting in the distal radiopaque marker of the eliminate device being torn off.Result: the simulation test showed the same reproducibility of damage as observed in the device involved.In our company, we conduct visual inspections on all priority one ac devices.After reviewing the device history records for lot 230700660, we found no abnormalities that could cause the separation of the distal marker.We investigated the complaint records for production lot 230700660 of the device in question and found no similar complaints reported in the past.Based on past experiences, it is known that our priority one ac may cause the gw lumen to tear and the tip marker to come off when the removal operation is performed while the combination gw is stuck.It was considered that the separation of distal part that occurred in the involved device may have occurred by the same mechanism: 1) the aspiration catheter is being pulled, leaving the guide-catheter and guidewire in place.2) a loop is being formed on guidewire, and operator may feel resistance against withdrawal.3) the looped guidewire makes gw-lumen tube become torn, and aspiration catheter and guidewire are stuck in guide-catheter.However, since the device involved was not returned and the damage status could not be confirmed, the cause of the separation of the distal part in the device could not be identified in this investigation.

Brand Name
PRIORITYONE
Common Device Name
ASPIRATION CATHETER
Manufacturer (Section D)
TERUMO CLINICAL SUPPLY CO., LTD.
3 kawashima-takehayamachi
kakamigahara
gifu, 501-6 024
JA  501-6024
Manufacturer (Section G)
TERUMO CLINICAL SUPPLY CO., LTD.
reg. no. 3009500972
3 kawashima-takehaya-machi
kakamigahara, gifu, 501-6 024
JA   501-6024
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key19786017
Report Number3009500972-2024-00005
Device Sequence Number8269308
Product Code QEZ
UDI-Device Identifier04543334177254
UDI-Public04543334177254
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberUG1602
Device Catalogue Number30-6100
Device Lot Number230700660
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale